doi: 10.3934/cpaa.2022005
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Inertial manifolds for parabolic differential equations: The fully nonautonomous case

1. 

School of Applied Mathematics and Informatics, Hanoi University of Science and Technology, Vien Toan ung dung va Tin hoc, Dai hoc Bach khoa Hanoi, 1 Dai Co Viet, Hanoi, Vietnam

2. 

Faculty of Computer Science and Engineering, Department of Mathematics, Thuyloi University, Khoa Cong nghe Thong tin, Bo mon Toan, Dai hoc Thuy loi, 175 Tay Son, Dong Da, Ha Noi, Vietnam

3. 

Fermat Education, 6A1-Ngoc Khanh, Ba Dinh, Hanoi, Vietnam

*Corresponding author

Received  July 2021 Revised  November 2021 Early access December 2021

Fund Project: The work of V.T.N. Ha is partly supported by by the Project of Vietnam Ministry of Education and Training under Project B2022-BKA-06. This work is financially supported by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under Grant No. 101.02-2021.04

We study the existence of an inertial manifold for the solutions to fully non-autonomous parabolic differential equation of the form
$ \dfrac{du}{dt} + A(t)u(t) = f(t,u),\, t> s. $
We prove the existence of such an inertial manifold in the case that the family of linear partial differential operators
$ (A(t))_{t\in { \mathbb {R}}} $
generates an evolution family
$ (U(t,s))_{t\ge s} $
satisfying certain dichotomy estimates, and the nonlinear forcing term
$ f(t,x) $
satisfies the Lipschitz condition such that certain dichotomy gap condition holds.
Citation: Nguyen Thieu Huy, Pham Truong Xuan, Vu Thi Ngoc Ha, Vu Thi Thuy Ha. Inertial manifolds for parabolic differential equations: The fully nonautonomous case. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2022005
References:
[1]

P. Acquistapace and B. Terreni, A unified approach to abstract linear nonautonomous parabolic equations, Rend. Sem. Mat. Univ. Padova, 78 (1987), 47-107.   Google Scholar

[2]

P. Acquistapace, Evolution operators and strong solutions of abstract linear parabolic equations, Differ. Integral Equ., 1 (1988), 433-457.   Google Scholar

[3]

I. D. Chueshov and M. Scheutzow, Inertial manifolds and forms for stochastically perturbed retarded semilinear parabolic equations, J. Dynam. Differ. Equ., 13 (2001), 355-380.  doi: 10.1023/A:1016684108862.  Google Scholar

[4]

P. Constantin, C. Foias, B. Nicolaenko and R. Temam, Integral Manifolds and Inertial Manifolds for Dissipative Partial Differential Equations, Springer, 1989. doi: 10.1007/BF01048790.  Google Scholar

[5]

A. Debussche and R. Temam, Inertial manifolds and the slow manifolds in meteorology, Differ. Integral Equ., 4 (1991), 897-931.   Google Scholar

[6]

A. Debussche and R. Temam, Some new generalizations of inertial manifolds, Discrete and Continuous Dynamical Systems, 2 (1996), 543-558.  doi: 10.3934/dcds.1996.2.543.  Google Scholar

[7]

C. Foias, G. R. Sell, and R. Temam, Variétés inertielles des équations différentielles dissipatives, Comptes Rendus de l'Académie des Sciences - Series I - Mathematics, 301 (1985), 139–142.  Google Scholar

[8]

K. Furuya and A. Yagi, Linearized stability for abstract quasilinear equations of parabolic type, Funkcial. Ekvac., 37 (1994), 483-504.   Google Scholar

[9]

K. J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Grad. Texts in Math. 194, Springer, 2000.  Google Scholar

[10]

N. T. Huy, Inertial Manifolds for Semi-linear Parabolic Equations in Admissible Spaces, J. Math. Anal. Appl., 386 (2012), 894-909.  doi: 10.1016/j.jmaa.2011.08.051.  Google Scholar

[11]

N. T. Huy, Admissibly inertial manifolds for a class of semi-linear evolution equations, J. Differ. Equ., 254 (2013), 2638-2660.  doi: 10.4064/ap112-2-3.  Google Scholar

[12]

N. T. Huy and X. Q. Bui, Competition models with diffusion, analytic semigroups, and inertial manifolds, Math. Method. Appl. Sci., 41 (2018), 8182-8200.  doi: 10.1002/mma.5281.  Google Scholar

[13]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhäuser, Basel, 1995.  Google Scholar

[14]

M. Kwak, Finite-dimensional inertial forms for the 2D Navier-Stokes equations, Indiana Uni. Math. J., 41 (1992), 927-981.  doi: 10.1512/iumj.1992.41.41051.  Google Scholar

[15]

A. J. Linot and M. D. Graham, Deep learning to discover and predict dynamics on an inertial manifold, Phys. Rev. E, 101 (2020), 8 pp. doi: 10.1103/physreve.101.062209.  Google Scholar

[16]

N. V. MinhF. Räbiger and R. Schnaubelt, Exponential stability, exponential expansiveness and exponential dichotomy of evolution equations on the half line, Integral Equ. Operat. Theor., 32 (1998), 332-353.  doi: 10.1007/BF01203774.  Google Scholar

[17]

J. D. Murray, Mathematical Biology Ⅱ: Spatial Models and Biomedical Applications, Springer-Verlag Berlin (2003).  Google Scholar

[18]

R. Nagel and G. Nickel, Well-posedness for non-autonomous abstract Cauchy problems, Progr. Nonlinear Differ. Equ. Appl., 50 (2002), 279-293.   Google Scholar

[19]

A. Pazy, Semigroup of Linear Operators and Application to Partial Differential Equations, Springer-Verlag, Berlin, 1983 doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[20]

R. Rosa, Exact finite dimensional feedback control via inertial manifold theory with application to the Chafee–Infante equation, J. Dynam. Differ. Equ., 15 (2003), 61-86.  doi: 10.1023/A:1026153311546.  Google Scholar

[21]

G. R. Sell, Inertial manifolds: The non-self-adjoint case, J. Differ. Equ., 96 (1992), 203-255.  doi: 10.1016/0022-0396(92)90152-D.  Google Scholar

[22]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Springer-Verlag, 2002. doi: 10.1007/978-1-4757-5037-9.  Google Scholar

[23]

S. Takagi, Smoothness of inertial manifolds for semilinear evolution equations in complex Banach spaces, Differ. Integral Equ., 21 (2008), 63-80.   Google Scholar

[24]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer, New York 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[25]

S. Zelik, Inertial manifolds and finite-dimensional reduction for dissipative PDEs, Proc. Roy. Soc. Edinb. Sec. A, 144 (2014), 1245-1327.  doi: 10.1017/S0308210513000073.  Google Scholar

show all references

References:
[1]

P. Acquistapace and B. Terreni, A unified approach to abstract linear nonautonomous parabolic equations, Rend. Sem. Mat. Univ. Padova, 78 (1987), 47-107.   Google Scholar

[2]

P. Acquistapace, Evolution operators and strong solutions of abstract linear parabolic equations, Differ. Integral Equ., 1 (1988), 433-457.   Google Scholar

[3]

I. D. Chueshov and M. Scheutzow, Inertial manifolds and forms for stochastically perturbed retarded semilinear parabolic equations, J. Dynam. Differ. Equ., 13 (2001), 355-380.  doi: 10.1023/A:1016684108862.  Google Scholar

[4]

P. Constantin, C. Foias, B. Nicolaenko and R. Temam, Integral Manifolds and Inertial Manifolds for Dissipative Partial Differential Equations, Springer, 1989. doi: 10.1007/BF01048790.  Google Scholar

[5]

A. Debussche and R. Temam, Inertial manifolds and the slow manifolds in meteorology, Differ. Integral Equ., 4 (1991), 897-931.   Google Scholar

[6]

A. Debussche and R. Temam, Some new generalizations of inertial manifolds, Discrete and Continuous Dynamical Systems, 2 (1996), 543-558.  doi: 10.3934/dcds.1996.2.543.  Google Scholar

[7]

C. Foias, G. R. Sell, and R. Temam, Variétés inertielles des équations différentielles dissipatives, Comptes Rendus de l'Académie des Sciences - Series I - Mathematics, 301 (1985), 139–142.  Google Scholar

[8]

K. Furuya and A. Yagi, Linearized stability for abstract quasilinear equations of parabolic type, Funkcial. Ekvac., 37 (1994), 483-504.   Google Scholar

[9]

K. J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Grad. Texts in Math. 194, Springer, 2000.  Google Scholar

[10]

N. T. Huy, Inertial Manifolds for Semi-linear Parabolic Equations in Admissible Spaces, J. Math. Anal. Appl., 386 (2012), 894-909.  doi: 10.1016/j.jmaa.2011.08.051.  Google Scholar

[11]

N. T. Huy, Admissibly inertial manifolds for a class of semi-linear evolution equations, J. Differ. Equ., 254 (2013), 2638-2660.  doi: 10.4064/ap112-2-3.  Google Scholar

[12]

N. T. Huy and X. Q. Bui, Competition models with diffusion, analytic semigroups, and inertial manifolds, Math. Method. Appl. Sci., 41 (2018), 8182-8200.  doi: 10.1002/mma.5281.  Google Scholar

[13]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhäuser, Basel, 1995.  Google Scholar

[14]

M. Kwak, Finite-dimensional inertial forms for the 2D Navier-Stokes equations, Indiana Uni. Math. J., 41 (1992), 927-981.  doi: 10.1512/iumj.1992.41.41051.  Google Scholar

[15]

A. J. Linot and M. D. Graham, Deep learning to discover and predict dynamics on an inertial manifold, Phys. Rev. E, 101 (2020), 8 pp. doi: 10.1103/physreve.101.062209.  Google Scholar

[16]

N. V. MinhF. Räbiger and R. Schnaubelt, Exponential stability, exponential expansiveness and exponential dichotomy of evolution equations on the half line, Integral Equ. Operat. Theor., 32 (1998), 332-353.  doi: 10.1007/BF01203774.  Google Scholar

[17]

J. D. Murray, Mathematical Biology Ⅱ: Spatial Models and Biomedical Applications, Springer-Verlag Berlin (2003).  Google Scholar

[18]

R. Nagel and G. Nickel, Well-posedness for non-autonomous abstract Cauchy problems, Progr. Nonlinear Differ. Equ. Appl., 50 (2002), 279-293.   Google Scholar

[19]

A. Pazy, Semigroup of Linear Operators and Application to Partial Differential Equations, Springer-Verlag, Berlin, 1983 doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[20]

R. Rosa, Exact finite dimensional feedback control via inertial manifold theory with application to the Chafee–Infante equation, J. Dynam. Differ. Equ., 15 (2003), 61-86.  doi: 10.1023/A:1026153311546.  Google Scholar

[21]

G. R. Sell, Inertial manifolds: The non-self-adjoint case, J. Differ. Equ., 96 (1992), 203-255.  doi: 10.1016/0022-0396(92)90152-D.  Google Scholar

[22]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Springer-Verlag, 2002. doi: 10.1007/978-1-4757-5037-9.  Google Scholar

[23]

S. Takagi, Smoothness of inertial manifolds for semilinear evolution equations in complex Banach spaces, Differ. Integral Equ., 21 (2008), 63-80.   Google Scholar

[24]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer, New York 1988. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[25]

S. Zelik, Inertial manifolds and finite-dimensional reduction for dissipative PDEs, Proc. Roy. Soc. Edinb. Sec. A, 144 (2014), 1245-1327.  doi: 10.1017/S0308210513000073.  Google Scholar

[1]

Cung The Anh, Le Van Hieu, Nguyen Thieu Huy. Inertial manifolds for a class of non-autonomous semilinear parabolic equations with finite delay. Discrete & Continuous Dynamical Systems, 2013, 33 (2) : 483-503. doi: 10.3934/dcds.2013.33.483

[2]

Rafael Obaya, Ana M. Sanz. Persistence in non-autonomous quasimonotone parabolic partial functional differential equations with delay. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3947-3970. doi: 10.3934/dcdsb.2018338

[3]

Carmen Núñez, Rafael Obaya. A non-autonomous bifurcation theory for deterministic scalar differential equations. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 701-730. doi: 10.3934/dcdsb.2008.9.701

[4]

Tomás Caraballo, P.E. Kloeden. Non-autonomous attractors for integro-differential evolution equations. Discrete & Continuous Dynamical Systems - S, 2009, 2 (1) : 17-36. doi: 10.3934/dcdss.2009.2.17

[5]

A. V. Rezounenko. Inertial manifolds with delay for retarded semilinear parabolic equations. Discrete & Continuous Dynamical Systems, 2000, 6 (4) : 829-840. doi: 10.3934/dcds.2000.6.829

[6]

Vladimir V. Chepyzhov, Anna Kostianko, Sergey Zelik. Inertial manifolds for the hyperbolic relaxation of semilinear parabolic equations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1115-1142. doi: 10.3934/dcdsb.2019009

[7]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[8]

Lu Yang, Meihua Yang, Peter E. Kloeden. Pullback attractors for non-autonomous quasi-linear parabolic equations with dynamical boundary conditions. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2635-2651. doi: 10.3934/dcdsb.2012.17.2635

[9]

Hong Lu, Jiangang Qi, Bixiang Wang, Mingji Zhang. Random attractors for non-autonomous fractional stochastic parabolic equations on unbounded domains. Discrete & Continuous Dynamical Systems, 2019, 39 (2) : 683-706. doi: 10.3934/dcds.2019028

[10]

Pengyu Chen, Xuping Zhang. Upper semi-continuity of attractors for non-autonomous fractional stochastic parabolic equations with delay. Discrete & Continuous Dynamical Systems - B, 2021, 26 (8) : 4325-4357. doi: 10.3934/dcdsb.2020290

[11]

Pengyu Chen, Xuping Zhang. Non-autonomous stochastic evolution equations of parabolic type with nonlocal initial conditions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (9) : 4681-4695. doi: 10.3934/dcdsb.2020308

[12]

Iacopo P. Longo, Sylvia Novo, Rafael Obaya. Topologies of continuity for Carathéodory delay differential equations with applications in non-autonomous dynamics. Discrete & Continuous Dynamical Systems, 2019, 39 (9) : 5491-5520. doi: 10.3934/dcds.2019224

[13]

Sylvia Novo, Carmen Núñez, Rafael Obaya, Ana M. Sanz. Skew-product semiflows for non-autonomous partial functional differential equations with delay. Discrete & Continuous Dynamical Systems, 2014, 34 (10) : 4291-4321. doi: 10.3934/dcds.2014.34.4291

[14]

Eduardo Hernández, Donal O'Regan. $C^{\alpha}$-Hölder classical solutions for non-autonomous neutral differential equations. Discrete & Continuous Dynamical Systems, 2011, 29 (1) : 241-260. doi: 10.3934/dcds.2011.29.241

[15]

Lucile Mégret, Jacques Demongeot. Gevrey solutions of singularly perturbed differential equations, an extension to the non-autonomous case. Discrete & Continuous Dynamical Systems - S, 2020, 13 (8) : 2145-2163. doi: 10.3934/dcdss.2020183

[16]

Alexandre Nolasco de Carvalho, Marcelo J. D. Nascimento. Singularly non-autonomous semilinear parabolic problems with critical exponents. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 449-471. doi: 10.3934/dcdss.2009.2.449

[17]

T. Caraballo, J. A. Langa, J. Valero. Structure of the pullback attractor for a non-autonomous scalar differential inclusion. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 979-994. doi: 10.3934/dcdss.2016037

[18]

Wen Tan. The regularity of pullback attractor for a non-autonomous p-Laplacian equation with dynamical boundary condition. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 529-546. doi: 10.3934/dcdsb.2018194

[19]

Cung The Anh, Tang Quoc Bao. Dynamics of non-autonomous nonclassical diffusion equations on $R^n$. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1231-1252. doi: 10.3934/cpaa.2012.11.1231

[20]

Bixiang Wang. Random attractors for non-autonomous stochastic wave equations with multiplicative noise. Discrete & Continuous Dynamical Systems, 2014, 34 (1) : 269-300. doi: 10.3934/dcds.2014.34.269

2020 Impact Factor: 1.916

Article outline

[Back to Top]